News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: My period has been only 21 days apart, cramps much worse!


 hms0784 - Tue Feb 07, 2006 6:56 pm

Hello. I am 21 years old, taking no forms of brith control or any medication. I am healthy, active and take vitamins regularily. I have never been sexually active in any way. Nor had any kind of surgerys. I used to be pretty normal in my menstral cycle, around 28 days apart, always 6 days long. Fot the last three months my cycle has only been 21 days apart, and the bleeding is heavier. My cramps have also been MUCH worse than they were almost paralyzing me the first day. It takes 5 IBProufin's (200mg ea) just for me to be functional. The crapms also last more days, where I used to only get them on the first day. my cycle has still been 6 days long, that hasn't changed. It also seems that I have been WAY more emotional before I start than I ever was, for about a week before. Is there something wrong? It has me a little concerned because I don't know why this change all of a sudden. Please let me know. Thank you so much!!
 Dr. Tamer Fouad - Sat Feb 11, 2006 6:05 pm

User avatar Hello,

Evaluating abnormal uterine bleeding in the reproductive years requires the exclusion of pregnancy or pregnancy-related disorders (which you have excluded), medications known to cause abnormal uterine bleeding, iatrogenic causes, obvious genital tract pathology, and systemic conditions. Women that take oral contraceptive pills may experience breakthrough bleeding.

Once all these causes are excluded it can be presumed that you have dysfunctional uterine bleeding. Dysfunctional uterine bleeding is just another way of saying you have a hormonal imbalance. It is one of the most common causes of irregular bleeding in the childbearing age.

Some common causes of dysfunctional bleeding are weight loss or gain, eating disorders, stress, chronic illness, and excessive exercise.

Since this condition has lasted for 3 months then I would recommend that you contact your gynecologist.

Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here